MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AP AST INDICATOR SOLUTION; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AP AST INDICATOR SOLUTION; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Model Number 246006
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0300775, medical device expiration date: 2021-11-30, device manufacture date: 2020-10-26; medical device lot #: 1097548, medical device expiration date: 2022-04-30, device manufacture date: 2021-04-07.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd phoenix¿ ap ast indicator solution there was a performance issue - atypical growth, atypical reaction, failure to inhibit, insufficient growth, potency, ph failure for prepared reagents/media that could impact growth performance.There was no report of patient impact.The following information was provided by the initial reporter.The customer stated: "we recently started using a new indicator lot on (b)(6) 2022 (lot: 1145474, exp: 30/6/22) and noted that qc for gentamicin on e.Coli atcc (b)(4) has passed this whole week.However, we have continued to perform concurrent disc testing for gentamicin and noted that there are still discrepancies in interpretation despite qc passing.".
 
Event or Problem Description
It was reported when using the bd phoenix¿ ap ast indicator solution there was a performance issue - atypical growth, atypical reaction, failure to inhibit, insufficient growth, potency, ph failure for prepared reagents/media that could impact growth performance.There was no report of patient impact.The following information was provided by the initial reporter.The customer stated: "we recently started using a new indicator lot on 14/01/22 (lot: 1145474, exp: 30/6/22) and noted that qc for gentamicin on e.Coli atcc 25922 has passed this whole week.However, we have continued to perform concurrent disc testing for gentamicin and noted that there are still discrepancies in interpretation despite qc passing.".
 
Additional Manufacturer Narrative
H.6 investigation summary: this complaint is for panel aborts when using bag phoenix ap ast indicator (246006) batches 0300775 and 1097548.The customer did not provided photos or returns for the investigation.For investigation, four (4) retention bottles of ap ast indicator from the complaint batch 0300775 were dropped into 20 ast broth tubes (5 tubes per indicator bottle) and then poured into twenty (20) internal qc panels.The twenty (20) qc panels were ran on a m50 instrument to observe for test aborts.At the end of the run, there were no test aborts observed due to insufficient indicator.Three (3) retention bottles from the complaint batch 1097548 were used to test 12 ast broths, and 12 internal qc panels.These panels were loaded into a phoenix instrument to observe for any test aborts at the end of the run.At the end of the run, there was one panel that test aborted due to insufficient indicator.A review of quality notifications revealed no quality notifications generated on the complaint batch 0300775 or 1097548.A review of complaints revealed no additional complaints on complaint batch 0300775.A review of complaints revealed two additional complaints on complaint batch 1097548.Based on the investigation performed, this complaint in unable to be confirmed for batch 0300775 but is confirmed for batch 1097548.Complaint trending was performed, and no trends were identified associated with the complaint defect.Bd id/ast plant quality will continue to monitor for trends and take action as necessary.

Brand Name
BD PHOENIX¿ AP AST INDICATOR SOLUTION
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13545931
Report Number1119779-2022-00249
Device Sequence Number5215735
Product Code LON
UDI-Device Identifier30382902460061
UDI-Public30382902460061
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K020321
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number246006
Device Catalogue Number246006
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer10/14/2022
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown